| Model Number |
400SMTHXSFT1H03 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/19/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance, and no further issues occurred after the pusher assembly mid-joint out of the friction lock.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ophthalmic artery using penumbra smart coils.During the procedure, a smart coil would not advance at all within its introducer sheaths; therefore, the smart coil was removed.The procedure was completed using additional smart coils.There was no report of an adverse effect to the patient.